| Catalog Number |
0123460 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
06/05/2007
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix mesh e/x (device #2).An additional emdr was submitted to represent the bard/davol composix mesh e/x (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix e/x (x2) on (b)(6) 2005 and (b)(6) 2005.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of unspecified bard/davol composix e/x (x2) on (b)(6) 2005.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2005 ¿ patient was diagnosed with recurrent multi-fenestrated incarcerated umbilical hernia thereby underwent laparoscopic repair with the implant of composix e/x mesh (device 1).Per operative notes, ¿the hernia defect was repaired using a composix e/x mesh (device 1), which placed into defect using sutures.¿ (b)(6) 2005 ¿ patient was diagnosed with recurrent incarcerated incisional hernia, intraabdominal adhesions thereby underwent laparoscopic repair with the composix e/x mesh (device 2).Per operative notes, ¿the inferior edge of the mesh (device 1) had pulled away from the anterior abdominal wall exposing underlying hernia.Adhesion was taken down.A composix e/x mesh (device 2) was placed and sutured.¿ (b)(6) 2007 ¿ patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair.Per operative notes, ¿adhesions from omentum to old mesh up inside the hernia defect were taken down.A synthetic mesh was placed to cover the defect using sutures.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol - composix e/x (device 2).An additional supplemental emdr was submitted to represent the bard/davol - composix e/x (device 1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.